Jun 14, 2014
Hello doctor young,am from Uganda,one day my girl friend went for vacation in south Africa and when she came back stupidly we had unprotected sex for two consecutive nights,then I requested her to for HIV testing,unfortunately the results were positive and I was advised by my doctor to take pep and it was astripla but one day I read about it as not being recommended and the virus is resistant to it and its now three weeks after the doze and am having fatigue and headache.should it be HIV developing..am worried doctor help me
Response from Dr. Young
Hello and thanks for posting.
There is some regional differences in which PEP regimens are recommended. The current (and perhaps somewhat dated) World Health Organization guidelines generally recommend two NRTI medications (such as the tenofovir/FTC in Atripla). For low income countries, a third medication is usually reserved for suspected cases of drug resistance- and in this case, generally a protease inhibitor is used.
There's nothing wrong, per se, with using Atripla, it's just that the side effects of the efavirenz can be a problem for people and here in the US, viral resistance is relatively significant.
Your symptoms are very non-specific and not the hallmark of HIV infection.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Red Spots After Rubbing Penis Worried I Have HIV
- White Bumps After Sucking Penis Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- A List Of All The Names Of Medicines For Std
- Can HIV Live In The Ink For Tattoos?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.